U.S. doctors online nowAsk doctors free
NM
A 27-year-old female asked:

Began taking prozac (fluoxetine) a week ago. today i'm really depressed, sad and weepy. definitely worse, since i'm on it for anxiety. is this from prozac (fluoxetine)?

2 doctor answers3 doctors weighed in
Dr. Marc Zimmermann
Psychiatry 23 years experience
Probably not: Prozac (Fluoxetine) takes up to six weeks to become effective in the treatment of Depression and Anxiety. After one week, it is not likely that you are getting effects from it. However, some patients become depressed that the medication has not caused change. Discuss this with your prescribing physician.
Dr. Heidi Fowler
Psychiatry 26 years experience
Great input from: Dr. Zimmermann. If anxiety symptoms increased - that can occur when starting an SSRI anti-depressant. It usually dissapates with time. However, I am not sure that one can attribute a day of weepiness to the Prozac.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.